Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS San Diego, CA

July 2, 2025Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Jul 2, 2025, 12:28 PM PDT for Orange County, San Diego County, California. It took effect at Jul 3, 2025, 11:00 AM PDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 2, 2025, 12:28 PM PDT (19:28 UTC)
In effect from
Jul 3, 2025, 11:00 AM PDT
Expired
Jul 6, 2025, 11:00 PM PDT
In force
4 days
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WHUS46 KSGX 021928
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1228 PM PDT Wed Jul 2 2025

CAZ043-552-031000-
/O.NEW.KSGX.BH.S.0010.250703T1800Z-250706T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1228 PM PDT Wed Jul 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Elevated surf of 3 to 6 feet expected, especially for
  south facing beaches. 

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Saturday evening.

* IMPACTS...Strong rip currents will create hazardous swimming
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by an uptick is
  southerly swell (190 degrees) at 3 feet with a period of 15-17
  seconds. Both swell and surf will begin to lower by early 
  Sunday, decreasing further into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
10 follow-up statements
316 
WHUS46 KSGX 030954
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
254 AM PDT Thu Jul 3 2025

CAZ043-552-032130-
/O.CON.KSGX.BH.S.0010.250703T1800Z-250706T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
254 AM PDT Thu Jul 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM PDT THIS
MORNING THROUGH SATURDAY EVENING...

* WHAT...Elevated surf of 3 to 6 feet expected, especially for 
  south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Saturday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by an uptick is
  southerly swell (190 degrees) at 3 feet with a period of 15-17
  seconds. Both swell and surf will begin to lower by early 
  Sunday, decreasing further into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
468 
WHUS46 KSGX 031935
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1235 PM PDT Thu Jul 3 2025

CAZ043-552-041045-
/O.CON.KSGX.BH.S.0010.000000T0000Z-250706T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1235 PM PDT Thu Jul 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 feet expected, especially for 
  south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Saturday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by an uptick is
  southerly swell (190 degrees) at 3 feet with a period of 15- 17
  seconds. Both swell and surf will begin to lower by early Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
247 
WHUS46 KSGX 040940
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
240 AM PDT Fri Jul 4 2025

CAZ043-552-042130-
/O.CON.KSGX.BH.S.0010.000000T0000Z-250706T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
240 AM PDT Fri Jul 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 feet
  along south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Thursday morning through Saturday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by an uptick in
  southerly swell (190 degrees) at 3 feet with a period of 15-17 
  seconds. Both swell and surf will begin to lower by early 
  Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
476 
WHUS46 KSGX 041948
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1248 PM PDT Fri Jul 4 2025

CAZ043-552-051100-
/O.EXT.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1248 PM PDT Fri Jul 4 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 
  feet along south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by an uptick in
  southerly swell (190 degrees) at 3 feet with a period of 15-17
  seconds. Both swell and surf will begin to lower by early
  Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
524 
WHUS46 KSGX 051216
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
516 AM PDT Sat Jul 5 2025

CAZ043-552-052130-
/O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
516 AM PDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 
  feet along south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by an uptick in
  southerly swell (190 degrees) at 3 feet with a period of 15-17
  seconds. Both swell and surf will begin to lower on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
784 
WHUS46 KSGX 051857
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1157 AM PDT Sat Jul 5 2025

CAZ043-552-060600-
/O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1157 AM PDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 
  feet along south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by an uptick 
  in southerly swell (190 degrees) at 3 feet with a period of 15-
   17 seconds. Both swell and surf will begin to lower on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
395 
WHUS46 KSGX 060449
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
949 PM PDT Sat Jul 5 2025

CAZ043-552-061300-
/O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
949 PM PDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 
  feet along south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a southerly
  swell (190 degrees) at 3 feet with a period of 14-16 seconds. 
  Both swell and surf will begin to lower on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
073 
WHUS46 KSGX 061129
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
429 AM PDT Sun Jul 6 2025

CAZ043-552-062130-
/O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
429 AM PDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 
  feet along south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through this evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a southerly
  swell (190 degrees) at 3 feet with a period of 14-16 seconds.
  Both swell and surf will begin to lower Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
701 
WHUS46 KSGX 061948
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1248 PM PDT Sun Jul 6 2025

CAZ043-552-070600-
/O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1248 PM PDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 
  feet along south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through this evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell (190 degrees) at 3 feet with a period of 14-16 
  seconds. Both swell and surf will begin to lower Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
411 
WHUS46 KSGX 070538
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1038 PM PDT Sun Jul 6 2025

CAZ043-552-070645-
/O.EXP.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1038 PM PDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS
EVENING...

Surf has begun to gradually subside and will continue to lower
through Monday.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 9:12 AM PDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 2, 9:12 AM PDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
912 AM PDT Wed Jul 2 2025

.SYNOPSIS...
Minor cooling is expected each day through Thursday. Gradual
warming is expected Friday through the weekend. Night and morning
low clouds and fog are expected to remain persistent along the
coast and into portions of the valleys through the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Morning Update...

An area of low pressure is moving in this morning, bringing mid
level moisture in the form of clouds across the mountains and
deserts as wetter weather occurs near the Nevada and Arizona state
lines. The wet weather will continue to push further inland today,
staying out of our area with scattered high clouds remaining. The
marine layer has blanketed a majority of the area west of the
mountains in low clouds this morning. Clouds will clear the
valleys today, but may struggle again to clear the coastline. Best
chance for clearing at the beaches will be in parts of Orange
County today. Little change in temperatures and the overall
weather pattern is expected through the long holiday weekend.

.Previous Discussion (357 AM Wednesday)...

.SHORT TERM (Today through Friday)...
A low pressure system moving inland through California today will
continue to spread slow cooling inland through Thursday with
Thursday high temperatures ranging from around 70 near the coast
to the 80s and lower 90s for the Inland Empire with 106 to 110 for
the lower deserts.

A marine layer near 2000 feet deep will deepen to around 2500 feet
on Thursday with night and morning coastal low clouds spreading
farther into the valleys for early Thursday and early Friday.

&&

.LONG TERM (Saturday through Tuesday)...
Drier with slow warming through the weekend with high temperatures
warming around 5 degrees from Thursday through Sunday. With the
warming, high temperatures on Sunday will range from the lower 70s
near the coast to the upper 80s to mid 90s for the Inland Empire
with 109 to 113 for the lower deserts.

High pressure to the southeast will continue the warming into the
middle of next week with Wednesday high temperatures 4 to 8
degrees above average for inland areas with high temperatures of
112 to 115 for the lower deserts and in the 90s to 103 for the
Inland Empire.

There could be some influx of monsoonal moisture around Tuesday
and Wednesday of next week with NBM thunder probabilities
increasing to 10 to 15 percent each afternoon for the San
Bernardino Mountains. Night and morning coastal low clouds will
continue to spread inland into portions of the western valleys
late each night.

&&

.AVIATION...
021530Z....Coast/Valleys...Low clouds with bases 1000-1500ft MSL and
tops to 2400ft MSL have pushed 15-20 miles inland covering coastal
areas and western valleys of SD/Orange Counties. Local VIS 3-5SM
from BR/HZ near terrain and in the valleys, including VCTY KAJO,
KRNM, KCNO. Clouds clearing to the coast 17-19Z. 50-60% chance CIGs
remain BKN at SD County beaches through the afternoon. Clouds push
inland again after 03Z with bases near 900-1300ft MSL and similar
inland extent.

Mountains/Deserts...SCT clouds in the 10-15 kft layer and occasional
virga/light showers continuing over the deserts through about this
afternoon. Otherwise, clear with unrestricted vis through Thursday
morning.

&&

.MARINE...
No hazardous marine weather conditions are expected through Sunday.

&&

.BEACHES...
Building southerly swell (190 degrees) of 3 feet at 14-16 seconds
will generate elevated surf of 3-5 ft with sets to 6 ft along
southerly facing beaches Thu-Sat. In addition, strong rip and
longshore currents expected at all beaches Friday and Saturday.
Swell and surf will begin to lower on Sunday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...APR/17
AVIATION/MARINE...Zuber

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.